In my search terms (Narcan)

“Why did I have extreme pain when the paramedic gave me narcan after I overdosed?”

Your pain is probably due to the pain of withdrawal, which will affect you both physically and mentally. (Narcan’s effects are both immediate and amplified.) Some people even equate withdrawal with torture (including me). There’s also the possibility that the drugs you were taking masked certain physical pain in your body, which then became stronger after being given Narcan.

The brain makes its own pain-relieving chemicals, but Narcan violently disrupts those pathways, so your brain is left with no way to manage or fight pain. How long does this effect last? How long is your brain handicapped? Hours, days, or maybe years? I’m guessing it’s different for everyone.

Can Narcan cause or increase chronic pain? It appears that no one knows the answer to that question. But does it even matter? When someone is given Narcan, they’re not in a position to be advised about the possible long-term effects of that drug. And Narcan saves lives, so who cares about the side effects, right?

I’m gonna bring you back to life with this miracle drug, but there’s a possibility that it will cause you to be in constant physical and/or mental pain for the rest of your life. Okey dokey?

Advertisements

If you don't comment, I'll just assume you agree with me

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s